Developing warts while on chemo?

Portal Forums Cancer Treatments / Symptom Management Patient Experiences Developing warts while on chemo?

This topic contains 2 replies, has 3 voices, and was last updated by Dr West Dr West 5 years, 2 months ago.

Viewing 3 posts - 1 through 3 (of 3 total)
Author Posts   
Author Posts
September 18, 2012 at 8:30 am  #1248165    

dback

I began second line chemo of Carbo/Alimta on 12/29/11 with completion of the fourth cycle in mid/March – 2012. Presently on Alimta every 4 weeks for maintenance. First line was Tarceva which began January 2011 and was discontinued mid-December 2011 due to significant progression.
Since going on chemo, I have developed what appear to be common warts on my thumb, index finger and, middle finger of my right hand.
I have done some research and see there may be a correlation between chemo therapy and warts. Apparently, my chances of developing warts increased as my immune system took a beating from chemo.
My WBC, RBC, Hemoglobin, and Hematocrit levels have been at compromised low levels throughout the nine months I have been on Chemo.
Just curious if others on chemo have had issues with warts and interested in getting feedback from a doctor regarding what they have seen regarding this admittedly secondary, but troubling, development.
Thank you!

September 18, 2012 at 9:19 am  #1248166    
catdander forum moderator
catdander forum moderator

Hi dback, It’s good to hear you are responding well on maintenance alimta.

Are you having difficulty dealing with issues the warts are causing? A dermatologist may be helpful in that case.

I’m not a med pro nor have I read on Grace any discussion on warts, but it does sound possible that you could get warts as a result of lowered immune response. Is there no end to the complications?

I’ll let Dr. West field this question when he does, usually, nightly rounds on Grace.

I hope you are faring well otherwise?

Love the dog,
Janine
fm

September 18, 2012 at 7:16 pm  #1248181    
Dr West
Dr West

I actually don’t know of any data on this and can’t recall a patient who had this issue. It’s believable, but I’ve never managed this. Sorry I can’t be more helpful here.

-Dr. West

Viewing 3 posts - 1 through 3 (of 3 total)

You must be logged in to reply to this topic.